Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 84, NWS Topeka, KS

May 15, 2009Brown County, Jackson County, Nemaha County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 15, 2009, 11:10 AM CDT for Brown County, Jackson County, Nemaha County, Kansas. It was in force for 51 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2009, 11:10 AM CDT (16:10 UTC)
Expired
May 15, 2009, 12:01 PM CDT
In force
51 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon

Counties Brown County, KS, Jackson County, KS, Nemaha County, KS

The radar

The Topeka radar (KTWX), 86 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 11:15 AM CDTHAIL 17 N Goff, KS
May 15, 11:48 AM CDTHAIL 1Whiting, KS
May 15, 11:51 AM CDTHAIL 1Horton, KS
May 15, 11:53 AM CDTHAIL 1Horton, KSREPORTED BY THE HORTON...KS POLICE DEPARTMENT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 7:42 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 4.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1293 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 151610
SVRTOP
KSC013-085-131-151715-
/O.NEW.KTOP.SV.W.0084.090515T1610Z-090515T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1110 AM CDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BROWN COUNTY IN NORTHEAST KANSAS...
  NORTHEASTERN JACKSON COUNTY IN NORTHEAST KANSAS...
  SOUTHERN NEMAHA COUNTY IN NORTHEAST KANSAS...

* UNTIL 1215 PM CDT

* AT 1110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. 
  THIS STORM WAS LOCATED 5 MILES NORTHWEST OF GOFF...OR 25 MILES WEST
  OF HIAWATHA...MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GOFF...
  WOODLAWN...
  WETMORE...
  NETAWAKA...
  KICKAPOO RESERVATION...
  WHITING...
  HORTON...

THIS WARNING REPLACES THE PREVIOUS TWO WARNINGS FOR NEMAHA COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3965 9541 3965 9555 3950 9556 3949 9580
      3967 9614 3985 9583
TIME...MOT...LOC 1610Z 291DEG 23KT 3973 9598

$$
4 follow-up statements
000 
WWUS53 KTOP 151617
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1117 AM CDT FRI MAY 15 2009

KSC013-085-131-151715-
/O.CON.KTOP.SV.W.0084.000000T0000Z-090515T1715Z/
NEMAHA-BROWN-JACKSON-
1117 AM CDT FRI MAY 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR NORTHEASTERN JACKSON...SOUTHWESTERN BROWN AND SOUTHERN NEMAHA
COUNTIES...

AT 1115 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 4
MILES NORTH OF GOFF...OR 24 MILES SOUTHWEST OF HIAWATHA...MOVING EAST
AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
GOFF...WOODLAWN...WETMORE...KICKAPOO RESERVATION...NETAWAKA...WHITING
AND HORTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR 
DESTRUCTIVE HAIL...AND TORRENTIAL RAINFALL. FOR YOUR SAFETY...TAKE 
COVER INSIDE A BUILDING.

&&

LAT...LON 3965 9541 3965 9555 3950 9556 3949 9580
      3967 9614 3985 9583
TIME...MOT...LOC 1616Z 291DEG 23KT 3972 9594

$$
000 
WWUS53 KTOP 151636
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1136 AM CDT FRI MAY 15 2009

KSC013-085-131-151715-
/O.CON.KTOP.SV.W.0084.000000T0000Z-090515T1715Z/
NEMAHA-BROWN-JACKSON-
1136 AM CDT FRI MAY 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR NORTHEASTERN JACKSON...SOUTHWESTERN BROWN AND SOUTHEASTERN NEMAHA
COUNTIES...

AT 1136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR WETMORE...OR 18 MILES SOUTHWEST OF
HIAWATHA...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
KICKAPOO RESERVATION...NETAWAKA...WHITING AND HORTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A BASEMENT AND
AVOID WINDOWS.

&&

LAT...LON 3962 9592 3983 9579 3965 9541 3965 9555
      3950 9556 3949 9580
TIME...MOT...LOC 1636Z 291DEG 23KT 3967 9578

$$
000 
WWUS53 KTOP 151646
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1146 AM CDT FRI MAY 15 2009

KSC131-151656-
/O.CAN.KTOP.SV.W.0084.000000T0000Z-090515T1715Z/
NEMAHA-
1146 AM CDT FRI MAY 15 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NEMAHA COUNTY HAS
BEEN CANCELLED...

AT 1146 AM CDT...DOPPLER RADAR INDICATED THE STORM WHICH PROMPTED 
THE WARNING HAD EXITED THE COUNTY. THEREFORE THE WARNING HAS BEEN 
CANCELLED. 

LAT...LON 3962 9577 3976 9577 3965 9541 3965 9555
      3950 9556 3949 9571
TIME...MOT...LOC 1646Z 291DEG 23KT 3964 9570

$$

KSC013-085-151715-
/O.CON.KTOP.SV.W.0084.000000T0000Z-090515T1715Z/
BROWN-JACKSON-
1146 AM CDT FRI MAY 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR NORTHEASTERN JACKSON AND SOUTHWESTERN BROWN COUNTIES...

AT 1144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 3 MILES NORTH OF NETAWAKA...OR 17 MILES SOUTHWEST OF
HIAWATHA...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
WHITING AND HORTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE OUTSIDE...SEEK SHELTER IN A BUILDING AWAY FROM WINDOWS.
DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING
ARE LIKELY IN SEVERE THUNDERSTORMS.

&&

LAT...LON 3962 9577 3976 9577 3965 9541 3965 9555
      3950 9556 3949 9571
TIME...MOT...LOC 1646Z 291DEG 23KT 3964 9570

$$
000 
WWUS53 KTOP 151701
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1201 PM CDT FRI MAY 15 2009

KSC013-085-151711-
/O.CAN.KTOP.SV.W.0084.000000T0000Z-090515T1715Z/
BROWN-JACKSON-
1201 PM CDT FRI MAY 15 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JACKSON AND
SOUTHWESTERN BROWN COUNTIES HAS BEEN CANCELLED...

AT 1201 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE AREA...
THUS THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY ALERT TO THE
WEATHER.

LAT...LON 3962 9577 3976 9577 3965 9541 3965 9555
      3950 9556 3949 9571
TIME...MOT...LOC 1701Z 291DEG 23KT 3961 9559

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:43 AM CDT, 7 hours 27 minutes earlier.

Area forecast discussion, May 15, 3:43 AM CDT, 7 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
343 AM CDT FRI MAY 15 2009

.DISCUSSION...

00Z UA ANALYSIS AT 850 MB SHOWED A MOISTURE AXIS FROM SOUTH CENTRAL
TEXAS INTO NORTHEAST KANSAS. 07Z SURFACE ANALYSIS HAD THE SURFACE
LOW OVER SOUTHEAST COLORADO WITH A WARM FRONT ACROSS SOUTHERN KANSAS
JUST NORTH OF HUTCHINSON TO FORT SCOTT LINE. ELEVATED THUNDERSTORMS
HAVE FIRED ACROSS NORTHEAST KANSAS NORTH OF INTERSTATE 70 ON THE
NOSE OF THE LOW LEVEL JET. SINCE 05Z THE LLJ HAS INCREASE FROM 30KTS
TO NEAR 50 KTS AT 07Z. ELEVATED STORMS WERE OCCURRING ACROSS NEHAMA
AND BROWN COUNTIES AT 08Z. LATEST RUC HAS A THETA-E MAXIMA FROM
850-700 MB ACROSS NORTHEAST AND EAST CENTRAL KANSAS. WATER VAPOR
LOOP AND PROFILER DATA SHOWS A SHORTWAVE PASSING THROUGH THE FOUR
CORNERS AREA THIS MORNING.

FOR TODAY THE WARM FRONT WILL CONTINUE TO MOVE NORTHWARD INTO
SOUTHEAST NEBRASKA AND NORTHWEST MISSOURI BY 18Z. EXPECTING EARLY
MORNING CONVECTION TO CONTINUE ACROSS THE NORTHERN COUNTIES ON THE
NOSE OF THE LOW LEVEL JET AND ISENTROPIC LIFT OVER THE WARM FRONT.
BY MID MORNING EXPECTING THE BULK OF THE THUNDERSTORMS TO BE
NORTHEAST OF THE CWA.

NEXT AS A UPPER TROUGH MOVES ACROSS THE NORTHERN PLAINS TODAY A COLD
FRONT WILL APPROACH THE CWA FROM THE NORTHWEST. MLCAPES INCREASE
THIS AFTERNOON TO AROUND 2000-2500 J/KG WITH 30 TO 40 KTS OF 0-6KM
SHEAR. LAPSE RATES STEEPEN THIS AFTERNOON AND FORECAST SOUNDINGS
SUGGEST LOW LEVEL CIN WILL GO AWAY IN THE 19Z-21Z TIME FRAME. CLOUDS
AND RAIN THIS MORNING MAY AFFECT THE AMOUNT OF INSTABILITY AND THERE
MAY ALSO BE SOME OUTFLOW BOUNDARIES IN PLACE FROM THE MORNING
CONVECTION. LOOKS LIKE MAINLY A HAIL THREAT THIS AFTERNOON...HOWEVER
LOW LEVEL HELICITY MAY BE ENHANCED NEAR THE FRONTAL BOUNDARY OR NEAR
OUTFLOW BOUNDARIES SO COULD NOT RULE OUT A ISOLATED TORNADO.

BY 00Z SAT THE FRONT IS FORECAST TO EXTEND FROM NORTHWEST MISSOURI
TO NEAR TOPEKA SOUTHWEST TO COUNCIL GROVE AND WICHITA. CONTINUED
WITH THE HIGHEST POPS ACROSS EAST CENTRAL KANSAS THIS EVENING. WITH
THE THETA-E AXIS IN PLACE ACROSS EASTERN KANSAS TODAY AND INTO THIS
EVENING POTENTIAL FOR SOME LOCALLY HEAVY RAINFALL WILL EXIST. STORMS
WILL BE PROGRESSIVE AND THE FRONT SHOULD BE OUT OF THE FORECAST AREA
BY MID EVENING...SO NOT PLANNING ANY FLOOD WATCHES CURRENTLY.

BEHIND THE FRONT COOLER AND DRIER AIR WILL MOVE INTO THE CWA
OVERNIGHT TONIGHT. LOWS TONIGHT WILL DROP DOWN INTO THE 40S AND 50S.
ON SATURDAY BROAD AREA OF HIGH PRESSURE BUILDS INTO CENTRAL AND
EASTERN KANSAS IN THE WAKE OF THE UPPER TROUGH. HIGHS SATURDAY WILL
BE IN THE 60S.

DRY NORTHWEST FLOW THEN OCCURS INTO MONDAY. THE SURFACE HIGH MOVES
OFF BY SUNDAY EVENING WITH SOUTH WINDS AND INCREASING HEIGHTS HIGHS
WILL WARM INTO MID AND UPPER 70S FOR MONDAY.

NO CHANGES TO THE REST OF THE FORECAST.

53

&&

.AVIATION...

CONFIDENCE IN TS IS INCREASING WITH CURRENT RADAR TRENDS. DO NOT
THINK PRECIP WILL BE CONTINUOUS...SO HAVE INCLUDED A TEMPO FOR
SCATTERED TO NUMEROUS TS MOVING ACROSS NORTHEAST KS. AM NOT AS
CONFIDENT IN THE IFR CIGS THE MOS GUIDANCE IS INDICATING. THINK
MODELS ARE DOING THIS WITH STRONG LOW LEVEL MOISTURE ADVECTION. IFR
CIGS ARE STILL PRETTY FAR SOUTH INTO NORTHWEST OK. WITH THE BOUNDARY
LAYER REMAINING WELL MIXED...THINK CIGS WILL REMAIN ABOVE 1 KFT.
STILL THINK THERE WILL BE A BREAK IN TS BEFORE THE FRONT MOVES
THROUGH DURING THE AFTERNOON.

WOLTERS

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, May 15, 5:06 AM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
506 AM CDT FRI MAY 15 2009

KSZ008>012-020>024-026-034>040-054>056-058-059-161100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
506 AM CDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY ACROSS THE
ENTIRE OUTLOOK AREA TODAY AND THEN MAINLY ACROSS NORTHEAST AND
EAST CENTRAL KANSAS THIS EVENING. LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES ARE ALL POSSIBLE.

LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE THIS AFTERNOON AND TONIGHT
ACROSS NORTHEAST AND EAST CENTRAL KANSAS. THIS COULD LEAD TO SOME
LOCALIZED FLOODING OF LOW LYING AREAS AS WELL AS CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF NORTH CENTRAL AND
NORTHEAST KANSAS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, May 15, 10:58 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1058 AM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 AM     HAIL             SENECA                  39.83N 96.06W
05/15/2009  E1.25 INCH       NEMAHA             KS   LAW ENFORCEMENT

            REPORTED AT NEMAHA COUNTY DISPATCH IN SENECA.

&&

EKL
Local storm report, May 15, 11:00 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1100 AM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 AM     HAIL             SSE BAILEYVILLE         39.84N 96.18W
05/15/2009  M0.50 INCH       NEMAHA             KS   TRAINED SPOTTER

&&

JL
Local storm report, May 15, 11:01 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1101 AM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 AM     HAIL             SSE BAILEYVILLE         39.84N 96.18W
05/15/2009  M0.88 INCH       NEMAHA             KS   TRAINED SPOTTER

&&

JL
Local storm report, May 15, 11:02 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1102 AM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 AM     HAIL             SENECA                  39.83N 96.06W
05/15/2009  M1.00 INCH       NEMAHA             KS   STORM CHASER

&&

JL
Local storm report, May 15, 11:05 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1105 AM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 AM     HAIL             SENECA                  39.83N 96.06W
05/15/2009  M1.00 INCH       NEMAHA             KS   TRAINED SPOTTER

&&

JL
Local storm report, May 15, 11:10 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1110 AM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     FLOOD            SENECA                  39.83N 96.06W
05/15/2009                   NEMAHA             KS   LAW ENFORCEMENT

            SEVERAL STREETS IN SENECA ARE CLOSED DUE TO FLOODING.

&&

GARGAN

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 6:57 AM CDTSevere Thunderstorm WarningTOPCloud, Republic, Washington48 min
May 15, 7:24 AM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie30 min
May 15, 7:44 AM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha33 min
May 15, 7:58 AM CDTSevere Thunderstorm WarningTOPWashington24 min
May 15, 8:37 AM CDTSevere Thunderstorm WarningTOPWashington23 min
May 15, 8:53 AM CDTSevere Thunderstorm WarningTOPMarshall, Washington22 min
May 15, 9:22 AM CDTSevere Thunderstorm WarningTOPMarshall23 min
May 15, 9:55 AM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha35 min
May 15, 10:16 AM CDTAreal Flood AdvisoryTOPMarshall, Nemaha59 min
May 15, 10:16 AM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha59 min
May 15, 10:42 AM CDTFlash Flood WarningTOPNemaha4 hr
May 15, 10:45 AM CDTSevere Thunderstorm WarningTOPNemaha30 min
May 15, 10:54 AM CDTSevere Thunderstorm WarningTOPBrown48 min
May 15, 11:18 AM CDTFlash Flood WarningTOPBrown4 hr
May 15, 12:08 PM CDTAreal Flood AdvisoryTOPJackson112 min
May 15, 1:09 PM CDTAreal Flood AdvisoryTOPJackson, Jefferson111 min
May 15, 2:10 PM CDTFlash Flood WarningTOPJefferson4 hr
May 15, 2:19 PM CDTRiver Flood WarningTOPNemaha12 hr
May 15, 2:27 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Shawnee48 min
May 15, 3:12 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson, Shawnee48 min
May 15, 3:19 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson, Shawnee41 min
May 15, 3:35 PM CDTSevere Thunderstorm WarningTOPDickinson, Morris40 min
May 15, 3:38 PM CDTSevere Thunderstorm WarningTOPJackson, Shawnee37 min
May 15, 3:43 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Shawnee, Wabaunsee32 min
May 15, 3:47 PM CDTFlash Flood WarningTOPDouglas, Jefferson, Shawnee4 hr
May 15, 3:50 PM CDTSevere Thunderstorm WarningTOPGeary, Riley, Wabaunsee10 min
May 15, 3:59 PM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie, Shawnee, Wabaunsee31 min
May 15, 4:00 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson, Osage, Shawnee45 min
May 15, 4:11 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Shawnee, Wabaunsee49 min
May 15, 4:18 PM CDTSevere Thunderstorm WarningTOPFranklin, Osage42 min
May 15, 4:26 PM CDTSevere Thunderstorm WarningTOPMorris49 min
May 15, 4:54 PM CDTFlash Flood WarningTOPShawnee112 min
May 15, 4:58 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin34 min
May 15, 5:04 PM CDTSevere Thunderstorm WarningTOPLyon, Wabaunsee26 min
May 15, 5:30 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin, Osage30 min
May 15, 5:44 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage31 min
May 15, 5:47 PM CDTFlash Flood WarningTOPCoffey, Douglas, Franklin, Lyon, Osage, Wabaunsee4 hr
May 15, 5:59 PM CDTSevere Thunderstorm WarningTOPOsage16 min
May 15, 6:11 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Douglas, Franklin, Osage49 min
May 15, 6:31 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey37 min
May 15, 6:41 PM CDTFlash Flood WarningTOPAnderson, Coffey, Franklin4 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.